Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Peripheral Neuropathy , medication caused

Hybrid View

  1. #1
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default Peripheral Neuropathy , medication caused

    Peripheral Neuropathy , a numbness,tightness, pain, swelling and/or tingling nerves in the hands in feet, is known in Diabetics, in those with HIV AIDS,in Alchoholics and in people having treatment for cancer. It is also found in people taking other medications--like AED's. The most well known is Dilantin,but others can be guilty as well.
    Recently I had drug-induced neuropathy from a generic. Armed with Google, :

    I GOOGLED FOR:
    caused by medication "neuropathy"
    and
    "drugs causing peripheral neuropathy"
    and
    drug induced neuropathy

    AMONG THE THOUSANDS OF RESULTS were:
    http://www.nlm.nih.gov/medlineplus/e...cle/000700.htm

    http://www.neuropathy.org/site/DocSe...pdf?docID=1604

    http://www.diseasesandconditions.net...europathy.html

    http://www.ncbi.nlm.nih.gov/pubmed/1653573

    Linnie
    Last edited by linniec; 09-26-2012 at 04:38 PM.

  2. #2
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    Thankyou Linnec, I have neuopathy & take 150 mg dilantin a day. I didn't have it till I had those 3 seizures. Maybe my dilantin was increased after that (I don't recall, I'll ask my DH tonight). I read someplace that tegretol might help blood flow (isn't good blood flow imp. in neuropathy). However, I get double vision if my dilantin is too low.
    Lorraine (lor)

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default

    Lor,

    Please Use those Google search terms to find out much more. Dilantin ( Phenyltoin ) has an interesting connection to neuropathy. It can either Cause neuropathy or help neuropathy. But you'll see that. I had neuropathy that was caused by Dilantin.



    Linnie

  4. #4
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    linnie, What will you see?
    Lorraine (lor)

  5. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default

    If you have symptoms of tingling and and numbing of your hands or feet, which feels like a glove, sausage casing, or worse , you may have injured peripheral nerves. An electrical test of your peripheral nerves is given. A trained technician-nurse will apply electrodes to various parts of your lower limbs. The nerve response is then tested. There is a very minimal electrical shock . There might be further testing. For this test,wear no lotion on your hands, legs and feet, so the electrodes can be applied.


    Linnie

  6. #6
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    912

    Default

    my neuropathy is still caalled idiopathic and i am now dead from the knees down. my hands are also bad and have been hurting in ther joints between my fingers. i take a lot of strong pain medicine for other things and i would have thought that that would knock the pain in my fingers.

    way back in the 90's when i had my first test on my nerves etc. the neurologist put me on so many seizure meds, and at the same time, i was like a zombie. now years later the thought has occured to me that becaue of neuro having me on so many drugs, it may have in fact made it all that much worse.

    you would think that a neuro would think that first thing but no not so back then. i think it was all guesswork at first. i know i had my neuropathy before neurontin made the pdr book. i sure wish i woul d stop but not doing it. now my thighs burn in front so it is still progressing. i hate the darned stuff.. i know that many people have it.

  7. #7
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    My lower legs hurt all the time. It's not bad in the day but every night I wake up automatically flexing my feet then moving my legs thinking more circulation will help. (I tend to think that since it's better when I'm up & moving, that exersize might help).
    Lorraine (lor)

  8. #8
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default

    Lor,
    Please report this to your neurologist/epileptologist. Dilantin is a major culprit. It is famous for causing Peripheral neuropathy or , at the very least, its beginnings. Don't let it go unchecked.

    Linnie

  9. #9
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default

    Has anyone tried peripheral neuropathy exercises at youtube. I found several basic ones that seemed to help.

    Linnie

  10. #10
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    557

    Default

    Where id you find this, Linnie?
    I'd like to tyr some.
    Lorraine (lor)

Page 1 of 2 12 LastLast

Similar Threads

  1. Replies: 8
    Last Post: 09-17-2014, 01:30 PM
  2. Metal rods and Peripheral Neuroapathy and...
    By alex44 in forum Chronic Pain
    Replies: 6
    Last Post: 02-24-2012, 04:54 PM
  3. Can intracranial hypotension caused swelling of optic nerve?
    By Mikau in forum Cerebrospinal Fluid (CSF) Leak
    Replies: 0
    Last Post: 11-18-2011, 08:41 PM
  4. What is caused to have a diagnosis of MR, Bipoloar, and CP?
    By php111 in forum General Neurology & Rare Disorders
    Replies: 6
    Last Post: 10-16-2011, 04:24 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.